MAUDE Adverse Event Report: SYNTHES GMBH TURNING HANDLE F/90 SCRWDRVR; SCREWDRIVER

SYNTHES GMBH TURNING HANDLE F/90 SCRWDRVR; SCREWDRIVER
Model Number 03.505.005
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional product codes: dzi and dzj.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j employee.Postal code: (b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) , a defect in engagement between devices occurred.When the devices were checked before washing and sterilization, the devices got detached easily because the engagement between the hands and turning handles was loose.The devices are unable to be used in surgery.No further information is available.This report is for one (1) turning handle f/90 scrwdrvr.This is report 3 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part: 03.505.005.Lot no: 8144883.Release to warehouse date: 04 dec 2014.Manufacturing site: werk selzach.Supplier: (b)(6).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the turning handle f/90 scrwdrvr.The complaint cannot be confirmed as was found no problem with the device.A dimensional inspection was performed for the turning handle f/90 scrwdrvr and met specifications.A functional test was performed and the device assemble with no problem with the mating device.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the turning handle f/90 scrwdrvr was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following drawings reflecting the current and manufactured revisions were reviewed: / rev.D (manufactured).Dimensional inspection: specified dimensions: inside diameter of the insertion hole.Outside diameter of the insertion hole.Measured dimensions: inside diameter of the insertion hole.Outside diameter of the insertion hole.Device used: mitutoyo digimatic caliper.Calibration id: cd78621.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TURNING HANDLE F/90 SCRWDRVR
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach
SZ  
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15942505
Report Number8030965-2022-10829
Device Sequence Number6442194
Product Code HXX
UDI-Device Identifier10887587013312
UDI-Public(01)10887587013312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082649
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.505.005
Device Catalogue Number03.505.005
Device Lot Number8144883
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAND; HAND
Patient SexUnknown